MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE
Model Number GF-UE160-AL5
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is not yet available for this event.The device is returned and an evaluation completed for it.The manufacture date is not available.Upon inspection and testing, the probe unit pink rubber was observed to have a cut.The cut is affecting the ultrasound image.Additionally, there was a cut on the rubber insulation at the distal end and a cut on the light guide tube; both cuts were causing a leak.Insertion tube had multiple buckles.Evaluation is ongoing.Supplemental report(s) will be submitted when any relevant new information is available.
 
Event or Problem Description
The device was sent in for repair of a hole in the distal tip observed during an unknown procedure.There is no harm or adverse impact to the patient.During inspection for repair, it was noted that the pink rubber of the probe unit was cut.This was affecting the ultrasound image.This medwatch is being submitted for the issue of the cut on the pink rubber of the probe.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 3 years since the subject device was manufactured.Based on the results of the investigation, the cause of the cut on the pink rubber of the probe was likely due to an external force applied to the distal end.The specific root cause could not be determined at this time.The following information is stated in the instructions for use which may have prevented the event: "do not apply shock to the distal end of the insertion section, particularly the ultrasound transducer and the objective lens surface at the distal end.Visual abnormalities may result.".Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
Additional information has been received from the customer.This supplemental report is being submitted to provide this information.Please see the updates in sections: g3, g6, h2, and h10.There was a hole in the distal end of the device during reprocessing.Per the customer there was wear and tear on the device which possibly caused the hold.Customer then followed protocol to finish the cleaning and sent the device out for repair.

Brand Name
ULTRASONIC GASTROVIDEOSCOPE
Common Device Name
ULTRASONIC GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key12508369
Report Number8010047-2021-12092
Device Sequence Number3598127
Product Code ODG
UDI-Device Identifier04953170355349
UDI-Public04953170355349
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K051541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGF-UE160-AL5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/01/2021
Supplement Date Received by Manufacturer09/22/2021
01/21/2022
Initial Report FDA Received Date09/21/2021
Supplement Report FDA Received Date10/08/2021
02/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown